Indiana, 2006Wildfire in Indiana, April 13, 2006
April 13, 2006 · NWS PAH · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 13, 2:40 AM CST, 9 hours 20 minutes earlier.
Area forecast discussion, Apr 13, 2:40 AM CST, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
340 AM CDT THU APR 13 2006
.DISCUSSION...
MAIN CONCERNS FOR THIS FORECAST ARE HOW LONG TO CONTINUE THE MUCH
ABOVE NORMAL TEMPERATURES...AND POPS/SEVERE WEATHER CHANCES THROUGH
THE WEEKEND.
WIDELY SCATTERED SHOWERS THAT HAD PERSISTED NEAR AN ELEVATED
BOUNDARY ACROSS THE NORTHERN PENNYRILE REGION OF WEST KENTUCKY HAVE
FINALLY PUSHED EAST OF THE AREA...BUT SATELLITE IMAGERY CONTINUES TO
INDICATE SOME SCATTERED CLOUDS AT 7-8KFT OVER THE SOUTHERN
PENNYRILE. WOULD NOT BE SURPRISED TO SEE SOME REDEVELOPMENT IN THIS
AREA LATER THIS MORNING.
THE 12Z GFS CONTINUES TO DEVELOP LIGHT QPF OVER SOUTHEAST MISSOURI
THIS AFTERNOON. A LOOK AT SOUNDING DATA FROM THE GFS AND NAM
INDICATES THAT THERE SHOULD BE SOME CONVECTIVE INSTABILITY OVER ALL
BUT THE FAR NORTHEAST ZONES...AS SOUTH TO SOUTHWESTERLY WINDS
REDEVELOP/STRENGTHEN OVER MUCH OF THE AREA THROUGH THE DAY. WILL DO
THE CHA CHA CHA TODAY AND RE-INSERT THE SLIGHT CHANCE POPS FOR
TSRA/SHRA FOR TODAY...WITH MOST ACTIVITY EXPECTED WITH MAX HEATING
THIS AFTERNOON.
YESTERDAYS MAXES REACHED THE WARMEST GUIDANCE OR ABOVE...SO WENT
NEAR THE WARMER FWC NUMBERS WHICH WERE SUPPORTED BY THE NAM12 MAXT
GRID. THIS WILL RESULT IN ABOUT 3-4 DEGREES OF WARMING FROM
YESTERDAY...WHICH IS SUPPORTED BY THE GFS 850MB TEMPERATURES WARMING
AT LEAST 2C FROM YESTERDAYS LEVELS.
THE NAM AND GFS ARE IN AGREEMENT THAT A LOW AMPLITUDE MID/UPPER
LEVEL RIDGE WILL REMAINED ANCHORED TO OUR WEST OVER THE PLAINS
THROUGH THE END OF THE WEEK. THEY ALSO AGREE THAT A SIGNIFICANT
SHORT WAVE TROUGH WILL SWEEP EASTWARD THURSDAY NIGHT FROM THE
NORTHERN PLAINS LATE TODAY INTO THE OHIO VALLEY BY LATE FRIDAY.
THIS SYSTEM WILL HAVE A NICE PLUME OF STEEP MID-LEVEL LAPSE RATES
AND DECENT LOW LEVEL WARM MOIST ADVECTION TO HELP GENERATE A NICE
SWATH OF CONVECTION THURSDAY NIGHT. MOST OF THIS ACTIVITY SHOULD
STAY TO OUR NORTH AND NORTHEAST...BUT HELD ONTO A SLIVER OF 20 POPS
IN THE FAR NORTHEAST ZONES...JUST TO BE SAFE. WIND FIELDS DO NOT
LOOK AS STRONG AS THOUGHT YESTERDAY...SO AM NOT TERRIBLY CONCERNED
WITH THE SEVERE THREAT THURSDAY NIGHT.
LOOKING INTO FRIDAY THOUGH...THERE WILL LIKELY BE A SURFACE BOUNDARY
LEFT BEHIND FROM THE OVERNIGHT CONVECTION TO OUR NORTHEAST...WHICH
SHOULD HELP TO FOCUS CONVECTION IN OUR NORTHEAST ZONES IN THE HEAT
OF THE DAY FRIDAY. WIND FIELDS WILL BE IMPRESSIVE ENOUGH TO SUPPORT
A SEVERE THREAT...ALTHOUGH THE STORMS WILL HAVE RATHER HIGH BASES.
THEREFORE WOULD EXPECT ONLY HAIL AND WIND THREATS AT THIS TIME.
HOWEVER...IF THERE IS A SIGNIFICANT BAROCLINIC BOUNDARY IN THE
AREA...TORNADOES CANNOT BE RULED OUT.
INCREASED POPS TO 40 IN THE NORTHEAST AND TRENDED TOWARD NO POPS
OVER SOUTHEAST MISSOURI FRIDAY AFTERNOON AND NIGHT...TO ACCOUNT FOR
THIS POTENTIAL CONVECTIVE EVENT. THE STORMS WILL MOVE TO THE
SOUTHEAST...AND COULD LINGER THROUGH MUCH OF FRIDAY NIGHT. ONE
CONCERN IS THE CONTINUED HEAT...AND A POTENTIAL CAPPING INVERSION
WHICH WILL FORM A SOUTHWEST BORDER TO ANY CONVECTION. IT IS NOT
CERTAIN HOW FAR EAST THE EDGE OF THE BETTER CAP WILL BE AT THIS
TIME.
THE CAP IS EXPECTED TO OVERSPREAD THE ENTIRE AREA SATURDAY...AS THE
MID/UPPER LEVEL RIDGE FINALLY BUILDS OVER THE QUAD STATE. THIS
SHOULD RESULT IN A SUNNY...HOT AND DRY DAY THROUGHOUT THE REGION.
CONTINUED TO ERR ON THE HIGH END OF GUIDANCE TONIGHT THROUGH
SATURDAY.
THE GFS AND NAM BRING A BAND OF HIGHER MEAN RH THROUGH THE REGION
RAPIDLY SATURDAY NIGHT WITH A DRYLINE OF SORTS WRAPPING INTO A
VIGOROUS MID/UPPER LEVEL SYSTEM PASSING EASTWARD WELL NORTH OF OUR
AREA. BOTH MODELS ARE HAVING A HARD TIME DEVELOPING ANY QPF WITH
THIS BAND BECAUSE OF AN INTENSE CAPPING INVERSION. A STRONG CAP
SEEMS REASONABLE GIVEN THE SYNOPTIC SITUATION...SO CAN NOT GET TOO
EXCITED ABOUT THE CONVECTIVE POTENTIAL WITH THIS SYSTEM. WILL LEAVE
THE 20 POPS ALONE FOR SATURDAY NIGHT...AND CONTINUE WITH THE DRY
SUNDAY PERIOD...AS ANY ACTIVITY SHOULD BE EAST OF THE AREA BY 12
SUNDAY.
IN THE EXTENDED...TRENDED TEMPERATURES UPWARD TOWARD THE DGEX
THROUGH THE WEEKEND AND TOWARD THE NEW 00Z MEX GUIDANCE THROUGH THE
REMAINDER OF THE FORECAST...WHICH IS IN DECENT AGREEMENT WITH OUR
NEIGHBORING OFFICES. THE UNSEASONABLY WARM WEATHER MAY COME TO AN
END WITH A COLD FRONT EXPECTED TO PASS THROUGH THE REGION TUESDAY
NIGHT...WITH A DECENT SURFACE HIGH ADVERTISED IN ITS WAKE. OF
COURSE...SUCH INTENSE FRONTS THIS TIME OF YEAR TYPICALLY RESULT IN A
PERIOD SEVERE WEATHER...SO THIS WILL BEAR WATCHING OVER THE NEXT FEW
DAYS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
DRS
Hazardous weather outlook, Apr 13, 3:56 AM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
456 AM CDT THU APR 13 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
456 AM CDT THU APR 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SMALL CHANCE OF THUNDERSTORMS THIS AFTERNOON SOUTHWEST
OF A LINE FROM PINCKNEYVILLE ILLINOIS TO GREENVILLE KENTUCKY. ANY
THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.
THERE IS ALSO A SMALL CHANCE OF THUNDERSTORMS ALONG THE
INTERSTATE 64 CORRIDOR AFTER MIDNIGHT TONIGHT. MOST OF THE
STORMS ARE EXPECTED TO REMAIN TO OUR NORTHEAST...BUT IF ANY CAN
REACH THE AREA...THEY MAY APPROACH SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE MISSISSIPPI
RIVER FRIDAY AFTERNOON AND FRIDAY NIGHT. THE BEST PROBABILITY OF
SEVERE WEATHER IS OVER THE EVANSVILLE TRI STATE AREA...WITH LESSER
CHANCES FURTHER SOUTH AND WEST. AT THIS TIME...DAMAGING STRAIGHT
LINE WINDS AND LARGE HAIL ARE THE PRIMARY CONCERNS.
THERE IS A SMALL CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND AGAIN
TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME...SEVERE WEATHER CAN NOT
BE RULED OUT DURING EITHER OF THESE PERIODS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS EAST OF THE MISSISSIPPI RIVER SHOULD BE PREPARED FOR
ACTIVATION FRIDAY AFTERNOON AND FRIDAY NIGHT.
DRS
In the hours before
Special weather statement, Apr 13, 6:09 AM CST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
709 AM CDT THU APR 13 2006
ILZ075>078-080>087-INZ081-082-085>088-KYZ014-015-018>020-MOZ076-
131400-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY-
VANDERBURGH-WARRICK-SPENCER-UNION KY-WEBSTER-HENDERSON-DAVIESS-
MCLEAN-PERRY MO-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...MORGANFIELD...DIXON...
HENDERSON...OWENSBORO...CALHOUN...PERRYVILLE
709 AM CDT THU APR 13 2006
...PATCHY DENSE FOG THIS MORNING...
VERY PATCHY DENSE FOG ACROSS PORTIONS OF SOUTHERN ILLINOIS AND THE
EVANSVILLE TRI STATE AREA HAS RESULTED IN MULTIPLE ACCIDENTS
ALREADY THIS MORNING. DRIVERS ARE URGED TO EXERCISE EXTREME
CAUTION WHILE DRIVING THIS MORNING...AS OTHERWISE CLEAR
VISIBILITIES MAY GO DOWN TO UNDER A QUARTER MILE OVER A VERY SHORT
DISTANCE. VISIBILITIES SHOULD IMPROVE BY 9 AM.
DRS
Wildfire, Pike
- When
- April 13, 12:00 PM CST to 6:00 PM CST
- Where
- Pike forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 38.399, -87.232 (the zone’s center; the record gives no point)
A wildfire burned 365 acres between Winslow and Campbelltown near State Route 56.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Iowa, April 13, 200630 injured · $12 million · F2 · 1 event
- Hail and Damaging Winds in Wisconsin, April 13, 2006$160 million · 4.25 in hail · 61 events
- Tornado in Iowa, April 13, 20061 death · 1 injured · $120,000 · F1 · 1 event
- Hail and Damaging Winds in Iowa, April 13, 20061 injured · $1.2 million · 2.75 in hail · 107 events
- Tornadoes and Hail in Illinois, April 13 to 14, 2006$2.8 million · F0 · 51 events
- Tornado and Hail in Iowa, April 13, 2006$355,000 · F0 · 50 events
- Tornado in Illinois, April 13, 2006$30,000 · F2 · 1 event
- Hail and Damaging Winds in Wisconsin, April 13, 2006$1.0 million · 1.25 in hail · 23 events
- Hail and Damaging Winds in Illinois, April 13 to 14, 2006$662,000 · 1.75 in hail · 30 events
- Tornado in Iowa, April 13, 20061 injured · $100,000 · F1 · 1 event
- Tornado in Illinois, April 13, 2006$100,000 · F1 · 1 event
- Tornado in Iowa, April 13, 2006$80,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522367.